Alert archive / Florida / Wind Advisories in 2010

Wind Advisory 2, NWS Jacksonville, FL

March 2, 20107 counties in Florida

NWS Jacksonville, FL issued this wind advisory at Mar 2, 2010, 2:49 AM EST for 7 counties in Florida. It took effect at Mar 2, 2010, 9:00 AM EST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2010, 2:49 AM EST (07:49 UTC)
In effect from
Mar 2, 2010, 9:00 AM EST
Expired
Mar 2, 2010, 10:00 PM EST
In force
13 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 71 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 7.8 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2010-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2010-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2031 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

746 
WWUS72 KJAX 020749
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
249 AM EST TUE MAR 2 2010

FLZ020>025-030>033-035>038-040-030300-
/O.NEW.KJAX.WI.Y.0002.100302T1400Z-100303T0300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY...
MACCLENNY...FERNANDINA BEACH...JACKSONVILLE...LAKE BUTLER...
STARKE...GREEN COVE SPRINGS...ST AUGUSTINE...TRENTON...
GAINESVILLE...PALATKA...PALM COAST...OCALA
249 AM EST TUE MAR 2 2010

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 10 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 10 PM EST
THIS EVENING. 

A STRONG LOW PRESSURE SYSTEM WILL CROSS NORTHEAST FLORIDA TODAY
AND GUSTY SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH
WITH GUSTS AROUND 40 MPH AT TIMES...MAINLY DURING THE AFTERNOON
HOURS IN THE WAKE OF THE DEPARTING LOW PRESSURE SYSTEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 25 TO 39 MPH
ARE EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 40 TO 57 MPH OR
GREATER AT ANY TIME. 

MINOR DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE POSSIBLE
WITH WIND OF THIS MAGNITUDE. 

MOTORISTS IN HIGH PROFILES VEHICLES ARE ADVISED TO USE CAUTION
UNTIL THE WIND SUBSIDES. 

STRONG WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...
AND DOWN POWER LINES. TAKE PRECAUTIONS TO SECURE TRASH CANS...
LAWN FURNITURE...AND ANY OTHER LOOSE OUTDOOR OBJECTS.

PERSONS IN THE ADVISORY AREA SHOULD KEEP ABREAST OF THE LATEST
WEATHER.

&&

$$

GAZ132>136-149>154-162>166-030300-
/O.NEW.KJAX.LW.Y.0013.100302T1500Z-100303T0300Z/
COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-
BRANTLEY-INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-
INLAND CAMDEN-COASTAL CAMDEN-
INCLUDING THE CITIES OF...DOUGLAS...HAZLEHURST...ALMA...BAXLEY...
JESUP...PEARSON...WAYCROSS...BLACKSHEAR...NAHUNTA...BRUNSWICK...
STATENVILLE...HOMERVILLE...FOLKSTON...WOODBINE...ST MARYS
249 AM EST TUE MAR 2 2010

...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A LAKE
WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM EST THIS EVENING. 

A STRONG LOW PRESSURE SYSTEM WILL CROSS NORTHEAST FLORIDA TODAY
AND GUSTY NORTHEAST WINDS ARE EXPECTED TO INCREASE TO 15 TO 20 MPH
WITH GUSTS AROUND 30 MPH AT TIMES...MAINLY DURING THE AFTERNOON
HOURS IN THE WAKE OF THE DEPARTING LOW PRESSURE SYSTEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 20 TO 25
MPH OR GUSTS OF 30 TO 39 MPH ARE EXPECTED. SMALL BOATS WILL BE
ESPECIALLY PRONE TO CAPSIZING. BOATERS IN THE ADVISORY AREA SHOULD
AVOID OPEN WATER AND STAY CLOSE TO SHORE IN WIND PROTECTED INLETS.
HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION WHEN TRAVELING AS
WELL.

&&

$$
1 follow-up statement
857 
WWUS72 KJAX 030259
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
959 PM EST TUE MAR 2 2010

FLZ020>025-030>033-035>038-040-030400-
/O.EXP.KJAX.WI.Y.0002.000000T0000Z-100303T0300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY...
MACCLENNY...FERNANDINA BEACH...JACKSONVILLE...LAKE BUTLER...
STARKE...GREEN COVE SPRINGS...ST AUGUSTINE...TRENTON...
GAINESVILLE...PALATKA...PALM COAST...OCALA
959 PM EST TUE MAR 2 2010

...WIND ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING. 

ALTHOUGH THE WIND ADVISORY WILL EXPIRE AT 10 PM EST...NORTHWEST
WINDS WILL LIKELY SUSTAIN AROUND 15 MPH FOR MUCH OF TONIGHT ALONG
WITH GUSTS TO NEAR 30 MPH. 


$$

GAZ132>136-149>154-162>166-030400-
/O.EXP.KJAX.LW.Y.0013.000000T0000Z-100303T0300Z/
COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-
BRANTLEY-INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-
INLAND CAMDEN-COASTAL CAMDEN-
INCLUDING THE CITIES OF...DOUGLAS...HAZLEHURST...ALMA...BAXLEY...
JESUP...PEARSON...WAYCROSS...BLACKSHEAR...NAHUNTA...BRUNSWICK...
STATENVILLE...HOMERVILLE...FOLKSTON...WOODBINE...ST MARYS
959 PM EST TUE MAR 2 2010

...LAKE WIND ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING...

THE LAKE WIND ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING. 

ALTHOUGH THE WIND ADVISORY WILL EXPIRE AT 10 PM EST...NORTHWEST
WINDS WILL LIKELY SUSTAIN AROUND 15 MPH FOR MUCH OF TONIGHT ALONG
WITH GUSTS TO NEAR 30 MPH. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at Mar 1, 10:25 PM EST, 4 hours 24 minutes earlier.

Area forecast discussion, Mar 1, 10:25 PM EST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1025 PM EST MON MAR 1 2010

.AVIATION UPDATE...
THE LATEST NAM DATA INDICATES STRONG LOW LEVEL WIND SHEAR POTENTIAL
AT GNV FOR A FEW HOURS AROUND SUNRISE (ROUGHLY 9Z TO 13Z)...THUS
LLWS HAS BEEN ADDED TO INDICATE 18045KT AT 1500 FEET...WITH ONLY
11008KT AT THE SURFACE. ALSO ADDED TEMPO TSRA GROUP WITH GUSTY WINDS
AT GNV BASED ON CURRENT ACTIVITY OUT OVER THE GULF.

&&

.UPDATE...
SKIES REMAIN MOSTLY CLEAR THIS EVENING AND RADIATIONAL
COOLING HAS ALLOWED TEMPS TO FALL QUICKLY. A FEW LOCATIONS
INCLUDING JAX AND BQK ARE ALREADY NEAR THE FORECAST MIN TEMP BUT
NOT EXPECTED TO DROP MORE THAN A FEW MORE DEG AS CLOUDS MOVE IN
AFTER MIDNIGHT. BOUNDARY LAYER WINDS ARE FORECAST TO BECOME SOUTH
NEAR 20 KT LATER TONIGHT AS THE FRONTAL BOUNDARY APPROACHES. THE
SWATH OF DEEP LAYER MOISTURE IS STILL EXPECTED TO MOVE THROUGH THE
CWA BTWN 10Z-17Z TUESDAY. NO SIGNIFICANT CHANGES EXPECTED TO
GRIDS.

&&

.AVIATION...
CHALLENGING SET OF TAFS THIS PERIOD. COMPLEX LOW PRESSURE SYSTEM
WILL BE PRECEDED BY ABOUT A 2 TO 4 HOUR PERIOD OF MODERATE TO HEAVY
RAIN FIRST THING TUESDAY MORNING FOR THE JACKSONVILLE AREA
TERMINALS AND SSI. PREVAILING MVFR CONDITIONS WITH TEMPORARY IFR
TO LIFR CONDITIONS CAN BE EXPECTED WITH THIS ACTIVITY. WILL LEAVE
VCTS IN FOR NOW BUT ANY THUNDERSTORM ACTIVITY SHOULD REMAIN QUITE
ISOLATED DUE TO LACKING INSTABILITY. MAY SEE A BRIEF PERIOD OF
PARTIAL CLEARING AROUND THE LUNCH HOUR IN THE IMMEDIATE WAKE OF
WIDESPREAD RAIN SHOWERS...BUT WRAPAROUND MOISTURE SHOULD KEEP AT
LEAST MVFR CEILINGS IN PLACE THROUGH MUCH OF THE AFTERNOON. WINDS
COULD BE GUSTY AT TIMES DURING THE DAY.

&&

.MARINE...
LOCAL AREA CURRENTLY ENJOYING THE CALM BEFORE THE STORM. WINDS
ARE LIGHT AND VARIABLE WITH SEAS LESS THAN 2 FT...IN FACT SEAS ARE
RUNNING ONLY A FOOT AT BUOY 41012. LATEST NAM CONTINUES TO DEPICT
2 DISTINCT LOWS MOVING ACROSS THE WATERS DURING THE DAY WITH
EMPHASIS PLACED ON THE HIGH PRESSURE WEDGE BETWEEN THE 2 LOWS.
THIS MESHES VERY WELL WITH PREVIOUS THINKING...THUS CURRENT
HEADLINES LOOK GOOD...WITH GALES OVER THE FL OFFSHORE PORTIONS AND
ADVISORY CONDITIONS ELSEWHERE DURING THE DAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  43  49  36  53 /  80  80  30   0
SSI  44  56  36  52 /  60  90  30   0
JAX  46  59  38  56 /  60  90  30   0
SGJ  49  66  40  55 /  40  90  20   0
GNV  46  64  39  57 /  60  80  10   0
OCF  47  66  39  59 /  50  80  10   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...GALE WARNING FROM 5 AM TUESDAY TO 9 AM EST WEDNESDAY FOR
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     GALE WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING FOR
     ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
     OFFSHORE.

     SMALL CRAFT ADVISORY FROM 7 AM TO 11 PM EST TUESDAY FOR
ALTAMAHA      SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
OFFSHORE.

     SMALL CRAFT ADVISORY FROM 7 AM TUESDAY TO 7 AM EST WEDNESDAY
FOR      ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE      TO
FLAGLER BEACH FL OUT 20 NM.

&&

TRABERT/SHULER/KEEGAN
Hazardous weather outlook, Mar 1, 10:35 PM EST, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1035 PM EST MON MAR 1 2010

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-021052-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1035 PM EST MON MAR 1 2010

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

AN AREA OF LOW PRESSURE WILL MOVE ACROSS THE NORTHEAST GULF COAST
REGION LATE TONIGHT. AREAS OF RAINFALL WILL INCREASE ACROSS THE
SUWANNEE RIVER VALLEY AND INLAND SOUTHEAST GEORGIA AFTER MIDNIGHT
TONIGHT. A FEW THUNDERSTORMS WILL BE POSSIBLE WEST OF GAINESVILLE AND
OCALA TOWARD SUNRISE.

MINOR FLOODING CONTINUES ALONG THE SANTA FE RIVER AT THREE RIVERS
ESTATES. SEE THE LATEST FLOOD PRODUCTS FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

...STRONG LOW PRESSURE TO MOVE ACROSS THE AREA ON TUESDAY...

WIDESPREAD SHOWERS ALONG A SQUALL LINE WILL BE PUSH ACROSS
SOUTHEAST GEORGIA AND NORTHEAST FLORIDA TUESDAY MORNING.
THUNDERSTORMS WILL BE MOST LIKELY SOUTH OF LIVE OAK EARLY TUESDAY
MORNING...THEN STORMS WILL PROGRESS EASTWARD THROUGH THE LATE MORNING
TOWARD THE ATLANTIC COAST. A FEW THUNDERSTORMS WILL ALSO BE POSSIBLE
IN NORTHEAST FLORIDA TUESDAY AFTERNOON. SOME OF THESE STORMS MAY
BECOME STRONG AND CAPABLE OF PRODUCING GUSTY WINDS AND HAIL.

THERE IS A LOW CHANCE OF A RAIN SNOW MIX NEAR THE ALTAMAHA RIVER
BASIN LATE TUESDAY NIGHT...ROUGHLY FROM BAXLEY TO EVERETT NORTHWARD.
NO ACCUMULATION IS EXPECTED.

THERE IS A CHANCE OF A FREEZE INLAND ON THURSDAY AND FRIDAY
MORNINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

ENYEDI/SHASHY

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 3:21 AM ESTFire Weather WatchJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more34 hr
Mar 2, 4:22 AM ESTSpecial Weather StatementJAXColumbia, Hamilton, Suwannee, Union53 min
Mar 2, 1:03 PM ESTSpecial Weather StatementJAXHamilton42 min
Mar 2, 2:41 PM ESTSpecial Weather StatementJAXDuval34 min
Mar 2, 2:47 PM ESTSpecial Marine WarningJAX58 min
Mar 2, 3:12 PM ESTSpecial Weather StatementJAXDuval33 min
Mar 2, 3:19 PM ESTSpecial Marine WarningJAX56 min
Mar 2, 4:40 PM ESTSpecial Weather StatementJAXNassau50 min

Nearby

Wind Advisories in Florida, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.